Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS Memphis, TN

April 20, 20114 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2011, 11:27 AM CDT for 4 counties in Mississippi. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 11:27 AM CDT (16:27 UTC)
Expired
Apr 20, 2011, 12:30 PM CDT
In force
63 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Pontotoc County, MS

What was reported inside it

TimeReportWhereRemark
Apr 20, 11:58 AM CDTHAIL 1Randolph, MS
Apr 20, 12:22 PM CDTHAIL 1.54 S Algoma, MSPING PONG BALL SIZE HAIL IN THE TOWN OF WALLFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS54 KMEG 201627
SVRMEG
MSC013-017-071-115-201730-
/O.NEW.KMEG.SV.W.0177.110420T1627Z-110420T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1230 PM CDT

* AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF
  RANDOLPH...OR 17 MILES SOUTHEAST OF OXFORD...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOULKA...
  RANDOLPH AND TROY.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3422 8886 3399 8894 3411 8935 3425 8928
TIME...MOT...LOC 1627Z 282DEG 22KT 3418 8931

$$
BORGHOFF
4 follow-up statements
489 
WWUS54 KMEG 201642
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT WED APR 20 2011

MSC013-017-071-115-201730-
/O.CON.KMEG.SV.W.0177.000000T0000Z-110420T1730Z/
LAFAYETTE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
1142 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN CHICKASAW...NORTHEASTERN CALHOUN...SOUTHERN PONTOTOC
AND SOUTHEASTERN LAFAYETTE COUNTIES...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SAREPTA...OR 16 MILES WEST OF PONTOTOC...MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...
HOULKA...NEW HOULKA...RANDOLPH...TROY...ROBBS...MATTHEWS...PANNELL...
CHIWAPA...WALLFIELD AND SAREPTA.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3422 8886 3399 8894 3411 8935 3425 8928
TIME...MOT...LOC 1642Z 281DEG 17KT 3418 8926

$$
BORGHOFF
156 
WWUS54 KMEG 201655
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT WED APR 20 2011

MSC013-071-201705-
/O.CAN.KMEG.SV.W.0177.000000T0000Z-110420T1730Z/
LAFAYETTE MS-CALHOUN MS-
1155 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND
SOUTHEASTERN LAFAYETTE COUNTIES IS CANCELLED...

AT 1155 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3412 8924 3425 8924 3422 8886 3399 8894
TIME...MOT...LOC 1655Z 282DEG 19KT 3416 8917

$$

MSC017-115-201730-
/O.CON.KMEG.SV.W.0177.000000T0000Z-110420T1730Z/
PONTOTOC MS-CHICKASAW MS-
1155 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN CHICKASAW AND SOUTHERN PONTOTOC COUNTIES...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RANDOLPH...OR 12 MILES SOUTHWEST OF PONTOTOC...MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...
HOULKA...NEW HOULKA...RANDOLPH...TROY...PANNELL...CHIWAPA AND
WALLFIELD.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3412 8924 3425 8924 3422 8886 3399 8894
TIME...MOT...LOC 1655Z 282DEG 19KT 3416 8917

$$
BORGHOFF
155 
WWUS54 KMEG 201711
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 PM CDT WED APR 20 2011

MSC017-115-201730-
/O.CON.KMEG.SV.W.0177.000000T0000Z-110420T1730Z/
PONTOTOC MS-CHICKASAW MS-
1211 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTH CENTRAL CHICKASAW AND SOUTHERN PONTOTOC COUNTIES...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR PANNELL...OR 9 MILES SOUTHWEST OF PONTOTOC...
MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...
TROY...PANNELL...CHIWAPA AND WALLFIELD.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3412 8917 3421 8912 3420 8887 3403 8893
TIME...MOT...LOC 1711Z 284DEG 18KT 3414 8908

$$
BORGHOFF
016 
WWUS54 KMEG 201718
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CDT WED APR 20 2011

MSC017-115-201730-
/O.CON.KMEG.SV.W.0177.000000T0000Z-110420T1730Z/
PONTOTOC MS-CHICKASAW MS-
1218 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTH CENTRAL CHICKASAW AND SOUTH CENTRAL PONTOTOC COUNTIES...

AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WALLFIELD...OR 9 MILES SOUTH OF PONTOTOC...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA AND
WALLFIELD.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3412 8916 3419 8905 3415 8889 3403 8893
TIME...MOT...LOC 1718Z 291DEG 23KT 3411 8902

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:11 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 20, 11:11 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT WED APR 20 2011

.UPDATE...

WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DIMINISHED IN COVERAGE
ACROSS THE SOUTHERN HALF OF THE MIDSOUTH LATE THIS MORNING. COLD
FRONT THAT SURGED THROUGH THE AREA OVERNIGHT HAS STALLED ACROSS
NORTH CENTRAL MISSISSIPPI AND SHOULD LINGER THROUGH THE DAY. THIS
FRONTAL BOUNDARY WILL ACT AS A FOCUS FOR ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT. WITH RIVERS AND CREEKS ALREADY SWOLLEN
AND SOILS SATURATED...DECIDED TO KEEP ONGOING FFA ONLY ALONG AND
SOUTH OF A WEST HELENA ARKANSAS TO OXFORD TO FULTON MISSISSIPPI
LINE THROUGH THURSDAY MORNING. ALSO DROPPED HIGH TEMPERATURES A
FEW DEGREES AREA WIDE DUE TO OBSERVATIONAL TRENDS. REMAINDER OF
FORECAST LOOKS GOOD ATTM.

CCD

&&

.PREV DISCUSSION... /ISSUED 633 AM CDT WED APR 20 2011/

UPDATE...AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 425 AM CDT WED APR 20 2011/

DISCUSSION...
ONGOING CONVECTION REMAINS SEVERE ACROSS PORTIONS OF NORTH
MISSISSIPPI...BUT HAS DIMINISHED IN BOTH COVERAGE AND INTENSITY
ELSEWHERE. A COLD FRONT IS APPROACHING LITTLE ROCK AND JACKSON
TENNESSEE BUT IS EXPECTED TO STALL ACROSS NORTH MISSISSIPPI LATER
THIS AFTERNOON. THIS FEATURE WILL HELP TO FOCUS AFTERNOON
CONVECTION ACROSS THE SOUTHERN HALF OF THE CWA. PRECIPITABLE
WATER VALUES WILL BE IN EXCESS OF 1.5 INCHES SOUTH OF THE
FRONT...AND ARE AS HIGH AS 1.7 INCHES ACCORDING TO GFS GUIDANCE.
THIS SHOULD RESULT IN EXTREME RAINFALL RATES ACROSS NORTHERN
MISSISSIPPI...EAST CENTRAL ARKANSAS AND POSSIBLY PORTIONS OF WEST
TENNESSEE. WESTERLY FLOW ALOFT WILL RESULT IN A TENDENCY FOR
STORMS TO TRAIN ACROSS THE SAME AREAS TODAY AND TONIGHT. HEAVY
RAIN HAS...OR IS ALREADY FALLEN ACROSS THIS AREA...SO ADDITIONAL
RAINFALL COULD RESULT IN FLASH FLOODING.

IN ADDITION TO FLOODING...THE THREAT FOR SEVERE THUNDERSTORMS WILL
CONTINUE SOUTH OF THE FRONT TODAY. DEEP MOISTURE AND WARMING
TEMPERATURES WILL RESULT IN VERY UNSTABLE CONDITIONS THIS
AFTERNOON. CAPES IN EXCESS OF 1500 J/KG AND VERY LITTLE CAP
SHOULD ALLOW FOR RAPID REDEVELOPMENT OF THUNDERSTORMS AS
TEMPERATURES WARM TODAY DESPITE LACK OF DYNAMIC SUPPORT. DAMAGING
WIND AND POSSIBLY HAIL ARE THE PRIMARY THREATS.

TOMORROW...THE FRONT WILL RETURN NORTHWARD AS A WARM FRONT AND
UNORGANIZED BUT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE MIDSOUTH.

FRIDAY ANOTHER STORM SYSTEM WILL MOVE OUT OF
THE PLAINS.THE SURFACE LOW LOOKS LIKE IT WILL TRACK OVER NORTHERN
MISSOURI DURING THE MIDDLE OF THE DAY SO STORMS WILL BE ABLE TO
TAKE ADVANTAGE OF DAYTIME HEATING. A FEW SEVERE STORMS MAY
DEVELOP...MOST LIKELY ACROSS NORTHEAST ARKANSAS...AND SOUTH
MISSOURI.

&&

.AVIATION...

12Z TAF CYCLE

SHOWERS AND THUNDERSTORMS HAVE COME TO AN END ACROSS MOST OF THE
MID SOUTH WITH THE EXCEPTION OF TUPELO WHERE STORMS MAY CONTINUE
TO MOVE ACROSS THE AIRPORT NEARLY ALL DAY. A FRONT WILL STALL
ACROSS THE AREA THIS AFTERNOON. AS TEMPERATURES WARM AND
CONDITIONS DESTABILIZE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
RE INTENSIFY AND INCREASE IN COVERAGE ALONG AND SOUTH OF THE FRONT.
STRONG TO SEVERE THUNDERSTORMS COULD RESULT IN BRIEF PERIODS OF
IFR CONDITIONS AT TUP AND POSSIBLY MEM THIS AFTERNOON. WINDS COULD
BE STRONG AND VARIABLE IN ASSOCIATION WITH THESE THUNDERSTORMS.

PREVAILING WINDS AT TUP WILL REMAIN WEST TO SOUTHWESTERLY AT TUP
FOR MOST OF THE DAY...WHILE TURNING MORE NORTHERLY AT ALL OTHER
SITES. OVERNIGHT...AS THE FRONT BEGINS TO SHIFT BACK
NORTH...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AREA
WIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  55  75  65 /  30  60  50  20
MKL  70  50  74  63 /  20  30  50  30
JBR  66  51  69  61 /  10  30  50  40
TUP  77  57  80  65 /  50  70  50  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR PHILLIPS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CALHOUN-CHICKASAW-
     COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
     QUITMAN-TALLAHATCHIE-UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Apr 20, 3:44 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT WED APR 20 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS
PORTIONS OF NORTH MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A
LINE FROM DUBLIN TO OXFORD TO IUKA. THE PRIMARY SEVERE WEATHER
THREATS WILL BE HAIL AND POSSIBLY DAMAGING WINDS.

IN ADDITION...HEAVY RAINFALL RATES...AS WELL AS A TENDENCY FOR
STORMS TO TRAIN ACROSS THE SAME AREA WILL RESULT IN A THREAT OF
FLASH FLOODING. FLOODING WILL BE MOST LIKELY SOUTH OF A LINE FROM
CHERRY VALLEY TO MILLINGOTN TO SARDIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON
FRIDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE CENTRAL PLAINS. AT
THIS TIME SEVERE STORMS LOOK MOST LIKELY ACROSS SOUTH MISSOURI AND
NORTHEAST ARKANSAS...WITH DAMAGING WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS
AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF NORTH
MISSISSIPPI AND AGAIN ON FRIDAY.

In the hours before

Local storm report, Apr 20, 9:20 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
920 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             TRUMANN                 35.67N 90.52W
04/19/2011  E1.50 INCH       POINSETT           AR   PUBLIC

1020 PM     TSTM WND GST     TRUMANN                 35.67N 90.52W
04/19/2011  E70.00 MPH       POINSETT           AR   PUBLIC

            TREE DAMAGE AND SIGNS BLOWN DOWN

&&
CORRECTED TIME OF OCCURRENCE.

BORGHOFF
Local storm report, Apr 20, 9:28 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     2 W FISHER              35.49N 91.01W
04/19/2011                   POINSETT           AR   TRAINED SPOTTER

            TELEPHONE POLES DOWN AND CARPORT BLOWN DOWN.

1137 PM     TSTM WND DMG     HUMBOLDT                35.82N 88.91W
04/19/2011                   GIBSON             TN   PUBLIC

            WIDESPREAD DAMAGE TO POWER LINES...ROAD SIGNS...AND
            TREES.

1200 AM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
04/20/2011                   CARROLL            TN   PUBLIC

            WIDESPREAD DAMAGE...TREES DOWN AND POWER OUT IN MUCH OF
            COUNTY

&&
CORRECTED TIME OF OCCURRENCE.

BORGHOFF
Local storm report, Apr 20, 9:58 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     2 ESE TUPELO            34.26N 88.70W
04/20/2011                   LEE                MS   BROADCAST MEDIA

            A COUPLE LARGE TREES ARE DOWN ACROSS BEECH SPRINGS STREET
            NEAR THE WTVA STATION IN TUPELO.

&&

RRH
Local storm report, Apr 20, 10:54 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
04/19/2011                   CARROLL            TN   TRAINED SPOTTER

            A FEW TREES IN THE TOWN OF HUNTINGDON. PENNY SIZE HAIL
            WAS ALSO REPORTED.

0454 AM     FLASH FLOOD      AMORY                   33.99N 88.48W
04/20/2011                   MONROE             MS   LAW ENFORCEMENT

            THE HWY 278 RAILROAD UNDERPASS BEGAN TO FLOOD AT 454 AM
            ACCORDING TO THE AMORY POLICE DEPARTMENT.

1042 AM     HAIL             4 NW OXFORD             34.40N 89.57W
04/20/2011  E1.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED BY A STORM SPOTTER NEAR
            COLLEGE HILL...RELAYED BY EMERGENCY MANAGER.

&&

RRH
Local storm report, Apr 20, 11:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             1 SE TAYLOR             34.26N 89.57W
04/20/2011  E1.25 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            HAIL SLIGHTLY LARGER THAN QUARTER SIZE WAS REPORTED BY A
            STORM SPOTTER NEAR THE TOWN OF TAYLOR.

&&

RRH
Local storm report, Apr 20, 11:15 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     HAIL             2 N PARIS               34.21N 89.47W
04/20/2011  E1.00 INCH       LAFAYETTE          MS   TRAINED SPOTTER

&&

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:43 PM CDTSevere Thunderstorm WarningMEGCoahoma47 min
Apr 19, 10:22 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica38 min
Apr 19, 10:55 PM CDTTornado WarningMEGDeSoto29 min
Apr 19, 10:59 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Tate and 1 more46 min
Apr 19, 11:22 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah, Tunica38 min
Apr 19, 11:45 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah, Tishomingo45 min
Apr 19, 11:51 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah39 min
Apr 20, 12:32 AM CDTSevere Thunderstorm WarningMEGBenton, Marshall43 min
Apr 20, 12:55 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica50 min
Apr 20, 12:57 AM CDTSevere Thunderstorm WarningMEGCoahoma48 min
Apr 20, 1:36 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Quitman, Tate, Tunica39 min
Apr 20, 1:39 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman51 min
Apr 20, 1:48 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Yalobusha42 min
Apr 20, 2:29 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha46 min
Apr 20, 2:43 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Lee, Pontotoc, Prentiss, Union47 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more50 min
Apr 20, 3:18 AM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more30 hr
Apr 20, 3:29 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc46 min
Apr 20, 3:54 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe51 min
Apr 20, 3:59 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe, Pontotoc46 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha39 min
Apr 20, 4:39 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Monroe51 min
Apr 20, 4:56 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Monroe2 hr
Apr 20, 5:40 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe36 min
Apr 20, 8:16 AM CDTSevere Thunderstorm WarningMEGChickasaw27 min
Apr 20, 10:10 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola50 min
Apr 20, 10:58 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha47 min
Apr 20, 12:24 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc51 min
Apr 20, 12:57 PM CDTFlash Flood WarningMEGChickasaw, Lee, Monroe, Pontotoc3 hr
Apr 20, 1:05 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw55 min
Apr 20, 1:13 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe62 min
Apr 20, 1:44 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Apr 20, 1:54 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee20 min
Apr 20, 2:28 PM CDTSevere Thunderstorm WarningMEGMonroe36 min
Apr 20, 3:34 PM CDTSevere Thunderstorm WarningMEGChickasaw24 min
Apr 20, 4:20 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lee, Pontotoc, Union40 min
Apr 20, 4:22 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo53 min
Apr 20, 4:51 PM CDTSevere Thunderstorm WarningMEGTunica54 min
Apr 20, 4:54 PM CDTFlash Flood WarningMEGCoahoma, Tunica7 hr
Apr 20, 4:54 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo36 min
Apr 20, 5:06 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union39 min
Apr 20, 5:31 PM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Quitman, Tate, Tunica44 min
Apr 20, 5:34 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc41 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tate, Tunica51 min
Apr 20, 5:43 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Union47 min
Apr 20, 5:44 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo46 min
Apr 20, 5:47 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate43 min
Apr 20, 6:22 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union38 min
Apr 20, 6:23 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 2 more5 hr
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union50 min
Apr 20, 6:31 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo29 min
Apr 20, 6:43 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Pontotoc, Tippah and 1 more47 min
Apr 20, 6:52 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.